Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 37, NWS Tampa Bay, FL

April 24, 2008

NWS Tampa Bay, FL issued this red flag warning at Apr 24, 2008, 4:43 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 4:43 PM EDT (20:43 UTC)
Expired
Apr 24, 2008, 8:00 PM EDT
In force
3 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 242043
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
443 PM EDT THU APR 24 2008

...CRITICAL RELATIVE HUMIDITIES AND GUSTY WINDS WILL CREATE
RED FLAG CONDITIONS FOR COASTAL SECTIONS OF MANATEE...SARASOTA...
CHARLOTTE AND LEE COUNTIES...

.DRY AIR CONTINUES OVER THE REGION...RESULTING IN LOW RELATIVE
HUMIDITIES NEAR THE COAST.

FLZ055-060-062-065-250000-
/O.NEW.KTBW.FW.W.0037.080424T2043Z-080425T0000Z/
MANATEE-SARASOTA-CHARLOTTE-LEE-
443 PM EDT THU APR 24 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

WARM AFTERNOON TEMPERATURES AND LOW DEW POINTS ARE RESULTING IN
RELATIVE HUMIDITIES NEAR 30 PERCENT. WINDS IN THESE AREAS ARE
BETWEEN 15 AND 20 MPH SUSTAINED...CREATING DANGEROUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 24, 1:16 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Apr 24, 1:16 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
116 PM EDT THU APR 24 2008

.SHORT TERM (TONIGHT - SATURDAY)...UPPER RIDGING WILL HOLD OVER THE
REGION AS THE SURFACE HIGH ALONG THE EASTERN SEA BOARD WEAKENS AND
SHIFTS SOUTHEAST INTO THE WESTERN ATLANTIC THROUGH SATURDAY. A FEW
LIGHT SHOWERS WILL BE POSSIBLE OVER THE NEAR SHORE WATERS EARLY THIS
EVENING IN ASSOCIATION WITH A WEAK SEA BREEZE...OTHERWISE DRY CONDITIONS
WITH MAINLY CLEAR SKIES ARE EXPECTED OVERNIGHT. AS THE SURFACE HIGH
SLIDES SOUTHEAST AN EAST TO SOUTHEAST WIND FLOW AROUND THE HIGH WILL
ALLOW FOR A SLOW MOISTURE RECOVERY THROUGH THE PERIOD WITH PERHAPS A
FEW SHOWERS ALONG THE WEST COAST DURING FRIDAY AFTERNOON (POPS 20%
AT MOST) ASSOCIATED WITH WEAK SEA BREEZE CONVERGENCE...THEN OVER
INTERIOR LOCATIONS ON SATURDAY AS THE WEST COAST SEA BREEZE PUSHES
INLAND AND COLLIDES WITH THE EAST COAST BOUNDARY DURING THE AFTERNOON.
OUTSIDE OF THESE LOW RAIN CHANCES...DRY WEATHER WITH A SLOW INCREASE
IN HUMIDITY LEVELS IS EXPECTED. TEMPERATURES WILL BE NORMAL ON FRIDAY
THEN A FEW DEGREES ABOVE ON SATURDAY...EXCEPT SLIGHTLY COOLER ALONG
THE COAST BOTH DAYS DUE TO THE SEA BREEZE INFLUENCE.

&&

.LONG TERM (SATURDAY NIGHT-THURSDAY)...SURFACE HIGH PRESSURE WILL
BE OFF THE U.S. EAST COAST SUNDAY WHILE UPPER RIDGING WILL BE OVER
THE REGION. THESE FEATURES WILL SHIFT EAST AS A STRONG UPPER TROUGH
DIGS INTO THE CENTRAL U.S. MONDAY. THIS TROUGH WILL PUSH A COLD
FRONT INTO THE REGION SOMETIME FROM MONDAY AFTERNOON THROUGH EARLY
TUESDAY...DEPENDING ON THE MODEL YOU CHOOSE FROM...WITH THE ECMWF
LAGGING BEHIND THE OTHER ONES. HAVE KEPT IN SLIGHT CHANCE FOR
SHOWERS TUESDAY EVENING...AS GFS TENDS TO PUSH THESE FRONTS THROUGH
TOO FAST.

FORECAST SIMPLIFIES TUESDAY THROUGH THURSDAY WITH A NEAR ZONAL FLOW
BEHIND THE TROUGH AND HIGH PRESSURE BUILDING INTO THE SOUTHEAST.
TEMPERATURES WILL START OFF NEAR NORMAL SUNDAY AND EARLY MONDAY.
THEN READINGS WILL FALL A FEW DEGREES BELOW NORMAL ALONG AND BEHIND
THIS FRONT.

&&

.AVIATION...VFR CONDITIONS NEXT 24 HOURS. ONLY EXCEPTION MAY BE A
FEW LOW CLOUDS DEVELOPING AROUND DAYBREAK FRIDAY OVER SOUTHWEST
FLORIDA TERMINALS.

&&

.MARINE...HIGH PRESSURE SLIDING SLOWLY SOUTHEAST INTO THE WESTERN
ATLANTIC WILL KEEP AN EAST TO SOUTHEAST WIND FLOW OVER THE COASTAL
WATERS THROUGH SUNDAY...WITH A SEA BREEZE DEVELOPING ALONG THE COAST
EACH AFTERNOON. SIMILAR TO THE LAST FEW NIGHTS MAY AGAIN SEE AN
EASTERLY SURGE WHICH WILL BRIEFLY INCREASE WINDS AND SEAS IN THE
EVENING AND EARLY NIGHTTIME HOURS THE  NEXT FEW DAYS. THE SURFACE
HIGH WILL SLIDE FURTHER TO THE SOUTHEAST EARLY NEXT WEEK AS A COLD
FRONT MOVES THROUGH THE WATERS WITH WINDS BECOMING SOUTH TO SOUTHWEST
ON MONDAY AHEAD OF THE FRONT...THEN SHIFTING INTO THE NORTHWEST AND
NORTH WITH SPEEDS POSSIBLY APPROACHING EXERCISE CAUTION VALUES MONDAY
NIGHT INTO TUESDAY IN THE WAKE OF THE FRONT.

&&

.FIRE WEATHER...TEMPERATURES CLIMBING INTO THE LOWER AND MIDDLE 80S
COMBINED WITH DEW POINTS IN THE UPPER 50S WILL SUPPORT HUMIDITY
VALUES IN THE UPPER 30 PERCENT RANGE ON FRIDAY...MAINLY OVER INLAND
LOCATIONS. ON SATURDAY A SLOW INCREASE IN MOISTURE SHOULD HELP TO
KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS WITH NO RED FLAG CONDITIONS
EXPECTED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  65  85  66  85 /   5  10   5  10
FMY  64  86  64  87 /   5   5   5  10
GIF  64  85  64  85 /   5   5   5  20
SRQ  63  84  63  84 /   5  10   5  10
BKV  58  85  58  86 /   5   5   5  10
SPG  69  84  69  84 /   5  10   5  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...JCM
LONG TERM/AVIATION...RJS
Hazardous weather outlook, Apr 24, 4:34 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
434 AM EDT THU APR 24 2008

FLZ039-042-043-048>052-055>057-060>062-065-242045-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
434 AM EDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FOG IMPACT...
PATCHY FOG IS AGAIN POSSIBLE EARLY THIS MORNING MAINLY OVER THE
NATURE COAST REDUCING VISIBILITIES TO GENERALLY AROUND 1 TO 3
MILES. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES WHEN
ENCOUNTERING PATCHES OF FOG.

OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT... A COLD FRONT IS EXPECTED TO APPROACH
AND MOVE OVER THE AREA MONDAY INTO TUESDAY WITH CHANCES FOR
SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RD

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.